| Model Number |
3000TFX |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Endocarditis (1834); Insufficient Information (4580)
| Date of Event |
06/14/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 25mm 3000tfx aortic valve was explanted after an implant duration of 7 years,10 months due to infective endocarditis with enterococcus faecalis bacteremia.The explanted valve was replaced with a 25mm 11500a valve.Per medical records, the patient was admitted on (b)(6) 2024, initially presenting with dyspnea, fever, myalgias, stabbing neck pain and found with enterococcus bacteremia, subsequently diagnosed with prosthetic valve endocarditis and aortic root abscess.The patient underwent redo-avr, ascending aorta replacement.Intraoperatively, there was a moderate to large amount of abscess and pannus along with the aortic valve.Pannus was removed and all the pledgets, and the anulus was debrided thoroughly.The patient was taken to cticu in overall critical condition and discharged to home with home health on pod#9.Per pathology, the soft tissue "aortic valve pannus" excision has fibrous tissue with foreign body materiel, and no evidence of acute inflammation.
Additional Manufacturer Narrative
Health effect - clinical code, device code(s), and type of investigation.Intermediate, or late endocarditis (greater than 60 days post-implant) occurs due to the implant being seeded from an infection or microbial contamination from elsewhere in the patient's body and is not in any way related to the sterilization or packaging process of the device.Corrected data: based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 25mm 3000tfx aortic valve was explanted after an implant duration of 7 years,10 months due to unknown reason.The explanted valve was replaced with a 25mm 11500a valve.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.